Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Mar 29, 2008, 2:10 PM CDT for 6 counties in Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2008, 2:10 PM CDT (19:10 UTC)
- Expired
- Mar 29, 2008, 8:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 151 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 5:00 PM CDT | FLASH FLOOD | 6 Sse Gainesville, MO | STATE ROUTE T CLOSED NEAR MAMMOTH DUE TO FLOODING. TIME ESTIMATED. |
| Mar 29, 6:00 PM CDT | FLASH FLOOD | 2 Sw Moody, MO | STATE ROUTE 142 CLOSED DUE TO FLOODING NEAR MOODY. TIME ESTIMATED. |
| Mar 29, 6:00 PM CDT | FLASH FLOOD | 3 Sw Pottersville, MO | STATE ROUTE K CLOSED DUE TO FLOODING NEAR CUREALL. TIME ESTIMATED. |
| Mar 29, 7:30 PM CDT | FLASH FLOOD | 2 W Lanton, MO | STATE ROUTE 142 CLOSED DUE TO FLOODING NEAR LANTON. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 170 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 914 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 291911
FFWSGF
MOC067-091-149-153-203-213-300100-
/O.NEW.KSGF.FF.W.0025.080329T1910Z-080330T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
210 PM CDT SAT MAR 29 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
OZARK COUNTY IN SOUTHWEST MISSOURI...
SOUTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 800 PM CDT.
* AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS ACROSS SOUTH
CENTRAL MISSOURI. RADAR ESTIMATES AND GAGE MEASUREMENTS INDICATE
THAT ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS THIS AREA SINCE
LATE LAST NIGHT.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...
BRANSON...FORSYTH...MOUNTAIN VIEW...THAYER...WEST PLAINS...WILLOW
SPRINGS...ALTON...BAKERSFIELD...BIRCH TREE...GAINESVILLE...
HOLLISTER...ROCKAWAY BEACH AND WINONA.
ADDITIONAL RAINFALL AMOUNTS UP TO A HALF INCH WILL BE POSSIBLE
BEFORE THE RAIN DIMINISHES LATER THIS AFTERNOON. DUE TO ALREADY
SATURATED CONDITIONS ACROSS SOUTH CENTRAL MISSOURI...FLOODING OF
LOW LYING AREAS AND LOW WATER CROSSINGS WILL BE LIKELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3667 9330 3721 9110 3714 9102 3709 9103
3708 9122 3683 9122 3682 9111 3649 9114
3649 9328
$$
SCHAUMANN1 follow-up statement
000
WGUS73 KSGF 300104
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT SAT MAR 29 2008
MOC067-091-149-153-203-213-300111-
/O.EXP.KSGF.FF.W.0025.000000T0000Z-080330T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-DOUGLAS MO-HOWELL MO-OREGON MO-TANEY MO-OZARK MO-
801 PM CDT SAT MAR 29 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR HOWELL...OREGON...OZARK...
SOUTHEASTERN DOUGLAS...SOUTHERN SHANNON AND TANEY COUNTIES...
RESIDUAL FLOODING OF LOW WATER CROSSINGS WERE STILL OCCURRING ACROSS
OZARKS AND SOUTHERN HOWELL COUNTIES FROM THE RAINFALL EARLIER TODAY.
A FLOOD WARNING NOW REPLACES THE FLASH FLOOD WARNING FOR THESE AREAS
THROUGH 8 AM SUNDAY MORNING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3667 9330 3721 9110 3714 9102 3709 9103
3708 9122 3683 9122 3682 9111 3649 9114
3649 9328
TIME...MOT...LOC 1910Z 180DEG 0KT 3686 9160
$$
WISEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Mar 29, 12:47 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Mar 29, 12:47 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 PM CDT SAT MAR 29 2008
...UPDATE TO AVIATION...
.UPDATE...
MADE A QUICK UPDATE TO THE FORECAST MAINLY TO ACCOUNT FOR
PRECIPITATION TIMING THIS AFTERNOON. AN ELEVATED WARM FRONT
CONTINUES TO SLOWLY PUSH NORTH ACROSS THE OZARKS LATE THIS
MORNING. FAIRLY WIDESPREAD PRECIPITATION HAS BEEN FOCUSED ACROSS
SOUTHERN MISSOURI WITH DECENT CONVERGENCE IN THE 850 TO 700 MB
LAYER. PARCELS LIFTED FROM AROUND 850 MB ACROSS SOUTHERN MISSOURI
ARE WEAKLY UNSTABLE...WITH LIGHTNING IMAGERY INDEED INDICATING
SEVERAL STRIKES NEAR THE ARKANSAS BORDER OVER THE LAST COUPLE OF
HOURS.
THE MAIN AREA OF CONVERGENCE WILL CONTINUE TO SLOWLY SHIFT EAST
THIS AFTERNOON ACROSS NORTHERN ARKANSAS AND SOUTH CENTRAL
MISSOURI. THEREFORE RAISED POPS FOR THE EARLY AFTERNOON HOURS
FROM BRANSON ON EAST. DID TAPER POPS BACK A BIT LATE THIS
AFTERNOON AS THE BETTER LIFT STARTS TO SHIFT INTO SOUTHEAST
MISSOURI. DID DECIDE TO DROP TEMPERATURES A CATEGORY ACROSS SOUTH
CENTRAL MISSOURI WITH THE CONTINUING PRECIPITATION.
FARTHER TO THE NORTH...MINIMAL LIFT WILL ONLY LEAD TO A FEW LIGHT
RAIN SHOWERS NORTH OF THE INTERSTATE. EXPECT THE CLOUDS TO HANG IN
ALL DAY ACROSS ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS.
UPDATED FORECAST WILL BE SENT BY NOON.
SCHAUMANN
&&
.DISCUSSION...
A CHALLENGING FORECAST THIS MORNING IN REGARDS TO EXPECTED HEAVY
RAINFALL AND THE POTENTIAL FOR SEVERE WEATHER AND FLOODING SUNDAY
AND MONDAY.
SURFACE FRONT EXTENDS FROM EASTERN TEXAS ACROSS CENTRAL ALABAMA
WITH 850MB FRONT FURTHER TO THE NORTH ACROSS EASTERN OKLAHOMA AND
NORTHERN ARKANSAS. ISENTROPIC UPGLIDE WILL INCREASE IN THE
290-300K LAYER ACROSS THE OZARKS TODAY AND RESULT IN SCATTERED
SHOWERS AND THUNDERSTORMS. THE BETTER CHANCES FOR RAIN WILL BE
ACROSS THE SOUTHERN OZARKS...CLOSER TO THE 850 MB FRONT. WITH
EXTENSIVE CLOUD COVER THIS AFTERNOON...TEMPERATURES WILL BE BELOW
NORMAL WITH HIGHS IN THE UPPER 40S AND LOWER 50S.
THIS SURFACE FRONT AND THE 850MB FRONT WILL LIFT NORTH TONIGHT IN
RESPONSE TO A DIGGING UPPER LEVEL TROUGH IN THE PACIFIC
NORTHWEST. AS THESE FEATURES LIFT NORTH INTO THE OZARKS...CHANCES
FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AIDED BY DISTURBANCES
MOVING THROUGH ZONAL FLOW. BY SUNDAY AFTERNOON...THIS FRONT WILL
HAVE LIFTED INTO THE CENTRAL OZARKS WITH THE BETTER CHANCES FOR
SHOWERS AND THUNDERSTORMS ALONG THE FRONT. TEMPERATURES WILL BE
MUCH WARMER SOUTH OF THE FRONT WITH HIGHS EXPECTED TO REACH THE UPPER
60S AND THE 70S. THE AMOUNT OF CLOUD COVER COULD HINDER THIS WARM
UP AND AREAS THAT REALIZE MORE SUNSHINE COULD REACH THE UPPER 70S.
SUNDAY AFTERNOON THROUGH MONDAY NIGHT THE FOCUS SHIFTS ON THE
SEVERE WEATHER POTENTIAL AND THE LIKELIHOOD OF HEAVY RAINFALL AND
FLASH FLOODING ACROSS THE AREA. BY LATE SUNDAY AFTERNOON...A
SURFACE LOW WILL HAVE DEVELOPED IN THE UPPER MISSISSIPPI VALLEY
WITH A COLD FRONT EXTENDING TO THE SOUTHWEST ACROSS NORTHWEST
MISSOURI INTO NORTHWEST OKLAHOMA. FORECAST SOUNDINGS DEPICT A
STRONG CAP IN PLACE DURING MOST OF THE DAY ACROSS SOUTHEAST KANSAS
AND THE MISSOURI OZARKS WITH A MOIST AND UNSTABLE ATMOSPHERE WITH
STRONG SHEAR. THIS CAP WILL LIKELY KEEP SURFACE BASED CONVECTION
FROM DEVELOPING MOST OF THE AFTERNOON BUT BY EARLY EVENING THE CAP
WILL LIKELY HAVE WEAKENED ENOUGH ALONG THIS BOUNDARY FOR SEVERE
THUNDERSTORMS TO DEVELOP. THUNDERSTORMS THAT DEVELOP ALONG THIS
FRONT WILL LIKELY INCREASE IN COVERAGE AND MOVE INTO SOUTHEAST
KANSAS AND THE MISSOURI OZARKS AS A 850MB JET STRENGTHENS. ALL
MODES OF SEVERE WEATHER ARE POSSIBLE WITH LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ALONG WITH HEAVY RAINFALL AND FLASH
FLOODING.
THE GFS AND NAM ARE BOTH IN AGREEMENT OF THE ABOVE MENTIONED
SURFACE FRONT REMAINING NEARLY STATIONARY THROUGH MONDAY
AFTERNOON. WITH THIS SCENARIO...ANOTHER ROUND OF SEVERE
THUNDERSTORMS IS POSSIBLE. THE PLACEMENT OF THIS BOUNDARY IS
HIGHLY DEPENDENT UPON MESOSCALE FEATURES FROM THE CONVECTION
EXPECTED SUNDAY. ONCE AGAIN FORECAST SOUNDINGS SUPPORT ALL MODES
OF SEVERE WEATHER WITH THE POTENTIAL OF HEAVY RAINFALL AND FLASH
FLOODING. AS THE UPPER LEVEL TROUGH IN THE PACIFIC NORTHWEST
SWINGS THROUGH THE PLAINS...THE COLD FRONT WILL SWEEP THROUGH THE
FORECAST AREA MONDAY AND EXIT SOUTH CENTRAL MISSOURI TUESDAY
MORNING. IT IS DURING THIS TIME FRAME THAT WIDESPREAD HEAVY
RAINFALL IS LIKELY ACROSS THE AREA ALONG WITH FLASH FLOODING.
RAINFALL TOTALS FROM SATURDAY THROUGH TUESDAY MORNING WILL LIKELY
RANGE FROM 1 TO 3 INCHES ACROSS THE FORECAST AREA WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. FOR NOW HAVE OPTED TO HOLD OFF ON A
WATCH...FOR ANOTHER SUITE OF MODEL RUNS TO FURTHER REFINE THE
TIMING AND THE LOCATION OF THIS BOUNDARY ALONG WITH THE EXPECTED
HEAVY RAINFALL.
SURFACE HIGH PRESSURE BUILDS SOUTHEAST INTO THE OHIO VALLEY
TUESDAY AFTERNOON AND WEDNESDAY BRINGING A RETURN TO DRY WEATHER.
HOWEVER...ANOTHER UPPER LEVEL TROUGH WILL MOVE THROUGH THE PLAINS
LATE NEXT WEEK BRINGING ADDITIONAL CHANCES FOR SHOWERS AND
THUNDERSTORMS.
ANGLE
&&
.AVIATION...
FOR THE 18Z TAF CYCLE...A SLOW LOWERING OF CEILINGS IS EXPECTED
FROM THIS AFTERNOON THROUGH THIS EVENING. IFR CEILINGS ARE
EXPECTED AT KJLN AND KSGF BY EARLY THIS EVENING. AFTER SOME
PERIODIC REDUCTIONS IN VISIBILITY AT KJLN THIS AFTERNOON...EXPECT
MORE WIDESPREAD MVFR VISIBILITIES TONIGHT OVER ALL OF SOUTHWEST
MISSOURI. SHOWERS AND THUNDERSTORMS WILL THEN DEVELOP LATE
TONIGHT AND CONTINUE INTO EARLY SUNDAY MORNING. LOW LEVEL WIND
SHEAR IS ALSO EXPECTED FROM LATE TONIGHT INTO EARLY SUNDAY
MORNING. CEILINGS WILL BEGIN TO IMPROVE LATER SUNDAY MORNING.
SCHAUMANN
&&
.CLIMATE...
MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.
LOCATION MARCH PRECIP SO FAR CURRENT RANK MARCH RECORDS
SPRINGFIELD 8.16 5TH 9.09 1935 (1)
7.87 1990 (5)
JOPLIN 5.53 9TH 9.04 1973 (1)
5.51 1945 (9)
WEST PLAINS 10.86 1ST 9.87 2002 (1)
VICHY ROLLA 6.21 2ND 7.41 1945 (1)
6.09 1948 (2)
ANGLE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&Hazardous weather outlook, Mar 29, 1:04 PM CDT, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 104 PM CDT SAT MAR 29 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 104 PM CDT SAT MAR 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MID AFTERNOON OVER PARTS OF SOUTH CENTRAL MISSOURI. BRIEF LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE WITH STRONGER STORMS ALONG THE ARKANSAS BORDER EAST OF BRANSON THIS AFTERNOON. THUNDERSTORMS WILL REDEVELOP AFTER MIDNIGHT OVER SOUTHERN MISSOURI AND PARTS OF SOUTHEAST KANSAS AS LOW LEVEL WINDS STRENGTHEN AND LIFT UP AND OVER A WARM FRONT MOVING NORTHWARD THROUGH EASTERN OKLAHOMA AND ARKANSAS. A FEW STORMS WILL BE CAPABLE OF PENNY SIZED HAIL AND LOCALLY HEAVY RAINFALL OF AN INCH SOUTH OF MISSOURI HIGHWAY 60 IN SOUTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE WARM FRONT WILL LIFT NORTH THROUGH THE AREA SUNDAY AND AN APPROACHING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE NORTHERN AND CENTRAL PLAINS. BY LATE SUNDAY...A NEARLY STATIONARY FRONT IS EXPECTED TO BE IN PLACE FROM EASTERN KANSAS INTO NORTHWEST MISSOURI. THIS FRONT WILL BE THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT LATE SUNDAY AND SUNDAY NIGHT. INCREASING VERTICAL WINDS SHEAR AND INSTABILITY WILL ALLOW SOME OF THESE STORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN STORM HAZARDS NORTHWEST OF A NEOSHO TO VERSAILLES LINE. INCREASING LOW LEVEL SHEAR SUNDAY EVENING WILL INCREASE THE RISK FOR ISOLATED TORNADOES...ESPECIALLY ALONG THE WESTERN MISSOURI STATE LINE INTO SOUTHEAST KANSAS. AREAS OF HEAVIER RAINFALL WILL BE CONFINED MOSTLY TO SOUTHEAST KANSAS INTO THE WESTERN PORTION OF MISSOURI. ON MONDAY...AN UPPER LEVEL DISTURBANCE WILL PUSH THE FRONT BACK TO THE SOUTHEAST THROUGH THE OUTLOOK AREA MONDAY. STRONG VERTICAL WIND SHEAR AND AT LEAST MODERATE INSTABILITY WILL LEAD TO A CONTINUED SEVERE STORM RISK OVER MUCH OF THE REGION. AS THE FRONT MOVES THROUGH THE AREA...A SQUALL LINE MAY DEVELOP WITH DAMAGING WINDS...LARGE HAIL...AND TORNADOES POSSIBLE. ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE FRONT WILL ALSO HAVE SEVERE POTENTIAL. HEAVY RAINFALL OF ONE TO TWO INCHES WILL ALSO BE POSSIBLE MONDAY AND MONDAY EVENING WITH POSSIBLE FLOODING. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS WEDNESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.